Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
StanSmith

Accutane - How long does it take to get out of your system?

Recommended Posts

I've been on accutane for 4 months with 2 months to go. My back and right shoulder hurt all the time. I can manage it but I can't lift weights which sucks. My question is, how long will it take for this pain to go away after I am done with my cycle of accutane?

Link to comment
Share on other sites

I just took my last pill of my 8 months, 60 mg/day course of accutane. How long does it take to get out of your system? Also, how long does it take for the negative side effects (dry skin/dry lips) to go away?

edit: So one month for dryness to go away? Anyone know how long for sore muscles/joints?

Edited by StanSmith
Link to comment
Share on other sites

2 Weeks to a month i'd say. But give it a month to be sure.

The dryness should really start decreasing from when you stop, well mine gradually did anyway, just keep moisturizing though.

Edited by nick_04
Link to comment
Share on other sites

For purposes of pregnancy, one shouldn't get pregnant until at least one month after stopping Accutane. Since pregnancy on Accutane is the whole purpose of iPledge in the usa, due to the horrible possible side effects, I'd say that one month the drug should be out of your system.

The actual side effects may take longer (or even less time) to go away; some will improve within a week or two, some will get better within one month, some will take longer. The impaired healing will last up to a year so that's why no invasive procedures for at least a year beyond the last Accutane pill.

Link to comment
Share on other sites

For purposes of pregnancy, one shouldn't get pregnant until at least one month after stopping Accutane. Since pregnancy on Accutane is the whole purpose of iPledge in the usa, due to the horrible possible side effects, I'd say that one month the drug should be out of your system.

The actual side effects may take longer (or even less time) to go away; some will improve within a week or two, some will get better within one month, some will take longer. The impaired healing will last up to a year so that's why no invasive procedures for at least a year beyond the last Accutane pill.

Link to comment
Share on other sites

I just took my last pill of my 8 months, 60 mg/day course of accutane. How long does it take to get out of your system? Also, how long does it take for the negative side effects (dry skin/dry lips/sore muscles and joints) to go away?

-Thanks

Link to comment
Share on other sites

I went on accutane for ~3 months, then had to stop taking it for 2 weeks to wait for blood test results. Prior to stopping it I had awful dry lips etc (pretty much all the side-effects you listed) and after stopping my accutane all the side effects were gone by roughly a week or so after taking my last pill. Only took like 4-5 days for my lips to be back to normal again. I am back on my accutane now though! So obviously all the side-effects are back :)

I am on 80mg per day by the way (2 x 40mg).

Edited by Jxr
Link to comment
Share on other sites

i was accutane twice - 6 months of 80mg/day and then 5 months of 40 mg/day the side effects went away rather quickly for me both times maybe a week or two at the most but unfortunately so did the the results. My skin is just as oily as its ever been and although it did help immensely with the nodular acne i still have about 5 pimples a day plus many many scars.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×